... but I have insomnia and haven't slept well all week. Should I try taking the Lexapro in the morning before going on to 10 mg? I'm afraid side effects might get worse. The nausea is gone but insomnia gets worse.
It maybe a good idea to take the Lexapro during the day if you are having trouble sleeping. Your side effects may increase with the dose increase. It may take 2-4 weeks for the side effects to lessen. Talk to your doctor about maybe a short term med that will help you sleep until the Lexapro side effects lessen. You can also discuss staying on the lower dose to see if that works for you. Sometimes more is not always better.
Hope you get some good Zzzzs soon.
You should definitely take it in the morning. Try to eat before taking it, so that the nausea will go away. I am currently on 20mg Lexapro. I started at 10mg two years ago, and had the same side effects as you- insomnia, terrible nausea, increased anxiety (ironically it was prescribed for my anxiety), dry mouth. But after one month, the nausea and insomnia were gone.
I still take it in the morning. But at a higher dose (20mg) it made me feel a bit tired during the day so my doctor suggested to take it before sleep which I did. Guess what! The insomnia came back.
If you still have insomnia, maybe try melatonin? It really helps. How long have you been on Lexapro for? And please please do not get benzodiazepine to treat insomnia even if your psychiatrist suggests, they are very hard to get off to and the withdrawal are terrible (from my personal experience).
Don't worry. 5 mg is a small dose, and the starting dose is usually 10 mg. It won't affect you that much if you switch to 10 mg. You can always try to take 7.5 mg first and see.
Hope this helped. Good luck!
Hi Ally, this sounds like it could be as easy as taking it in the morning instead of at night. It's worth a try to see if this will help you start sleeping again. Glad to hear that your nausea is gone - now to get some much needed sleep!
Stay the course my friend . Give it 4-5 weeks before considering a different medication . Once you get that serotonin regulated you will sleep better . Try limiting your time in bed awake . Get up and engage in something boring until your tired. Get up at the Sam time daily and to bed same time daily . If you do not sleep well for a few days 2-3 you will likely crash and sleep well the following day . Give it time could take a week or so to get sleep back after starting a routine . Certainly get up at the same time even if you want to sleep in until your on a tegular schedule . If you do not sleep at all for that 2-3 days go see a sleep specialist before you take a sleep medication from your psychiatrist .
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Mar 2018 • 7 answers
Updated 2 Jul 2016 • 3 answers
Updated 23 Apr 2018 • 2 answers
Updated 29 Jul 2018 • 2 answers
Updated 18 days ago • 2 answers